Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2013, 2:05 PM MST for Pima County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 2:05 PM MST (21:05 UTC)
- Expired
- Jul 26, 2013, 2:45 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS55 KTWC 262105
SVRTWC
AZC019-262145-
/O.NEW.KTWC.SV.W.0055.130726T2105Z-130726T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF ORO VALLEY...
* UNTIL 245 PM MST
* AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ORO VALLEY...AND MOVING
SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3251 11106 3251 11090 3238 11093 3231 11111
3246 11118
TIME...MOT...LOC 2105Z 041DEG 9KT 3244 11102
$$
GL2 follow-up statements
358
WWUS55 KTWC 262118
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
218 PM MST FRI JUL 26 2013
AZC019-262145-
/O.CON.KTWC.SV.W.0055.000000T0000Z-130726T2145Z/
PIMA AZ-
218 PM MST FRI JUL 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST
FOR NORTHEASTERN PIMA COUNTY...
AT 212 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORO VALLEY...MOVING
SOUTHWEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3251 11106 3251 11090 3238 11093 3231 11111
3246 11118
TIME...MOT...LOC 2118Z 041DEG 9KT 3242 11105
$$
GL952
WWUS55 KTWC 262141
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST FRI JUL 26 2013
AZC019-262151-
/O.EXP.KTWC.SV.W.0055.000000T0000Z-130726T2145Z/
PIMA AZ-
241 PM MST FRI JUL 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY WILL
EXPIRE AT 245 PM MST...
THE SEVERE THUNDERSTORM NEAR DOVE MOUNTAINS HAS WEAKENED BELOW
SEVERE THRESHOLDS...THUS WILL BE ALLOWED TO EXPIRE.
LAT...LON 3251 11106 3251 11090 3238 11093 3231 11111
3246 11118
TIME...MOT...LOC 2141Z 041DEG 9KT 3238 11109
$$
GLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:31 PM MST, 34 minutes earlier.
Area forecast discussion, Jul 26, 1:31 PM MST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 131 PM MST FRI JUL 26 2013 .SYNOPSIS...AMPLE MOISTURE WILL MAINTAIN SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A DISTINCT DOWNWARD TREND IN THE MONSOON WILL COMMENCE STARTING SATURDAY WITH FEWER SHOWERS AND THUNDERSTORMS. BY SUNDAY INTO EARLY NEXT WEEK...MOST OF SOUTHEAST ARIZONA WILL BE DRY EXCEPT FOR EASTERN AREAS WHERE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. INCREASED MOISTURE IS EXPECTED BY THE MIDDLE OF NEXT WEEK BRINGING THE CHANCE OF STORMS BACK TO MOST OF THE AREA. && .DISCUSSION...LATEST RADAR IMAGERY SHOWS THAT SHOWERS AND THUNDERSTORMS ARE STARTING TO FILL INTO THE VALLEY AREAS NICELY AFTER BEING PRIMARILY ACROSS THE HIGHER TERRAIN DURING THE LATE MORNING HOURS. THE PRIMARY CONCERN WILL CONTINUE TO BE HEAVY RAINFALL AND FLASH FLOODING AS THESE STORMS ARE VERY SLOW MOVERS GIVEN LACK OF STEERING. CAN'T RULE OUT A WET MICROBURST OR TWO AS WELL WITH THE STRONGEST STORMS. BELIEVE THAT THE BEST THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS THEN DIMINISH OVER THE COURSE OF THE EVENING. TODAY LOOKS TO BE THE LAST REAL ACTIVE DAY FOR AWHILE AS HIGH PRESSURE ALOFT RECENTERS ITSELF ACROSS SONORA ALLOWING FOR DRIER AIR TO MOVE IN FROM THE WEST. SATURDAY WILL STILL BE A TRANSITIONAL DAY AS MOISTURE WILL REMAIN PRIMARILY ACROSS GRAHAM/GREENLEE/COCHISE COUNTIES WHERE A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH JUST A SLIGHT CHANCES WESTWARD INTO TUCSON. BY SUNDAY...MOISTURE AND INSTABILITY WILL REMAIN LIMITED SUCH THAT ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUCSON EASTWARD. IT NOW LOOKS LIKE MONDAY INTO TUESDAY WILL BE THE PEAK OF THE DOWNTREND OF THE MONSOON BEFORE MOISTURE STARTS TO PICKUP FROM THE SOUTH AND EAST AS THE FLOW CHANGES BY THE MIDDLE OF NEXT WEEK TO ALLOW MORE MOISTURE IN FROM THE EAST AND SOUTHEAST. MEANWHILE...TEMPERATURES WILL RETURN TO SLIGHTLY ABOVE NORMAL VALUES THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...ANOTHER ACTIVE THUNDERSTORM DAY WITH ABUNDANT CB IN THE VICINITY THROUGH 26/04Z. FAVORED TIME FOR THUNDERSTORMS TO IMPACT TERMINALS IS THROUGH 25/24Z...WITH ADDITIONAL SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE 26/04Z. CIGS IN THE MVFR RANGE EXPECTED WITH THUNDERSTORMS...BUT SHOULD OTHERWISE REMAIN VFR. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS...WITH STRONG A ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE THUNDERSTORM DAY IS ON TAP THROUGH THE AFTERNOON AND EVENING. HIGH MOISTURE VALUES WILL KEEP FIRE WEATHER CONCERNS VERY LOW...BUT MAY LEAD TO HEAVY RAIN AND FLASH FLOODING. TYPICAL LIGHT WINDS FOLLOWING NORMAL DIURNAL TRENDS ARE EXPECTED...WITH STRONG AND ERRATIC WINDS AROUND THUNDERSTORMS. MOIST AIR WILL REMAIN IN PLACE THROUGH SATURDAY BUT A WARM AND DRYING TREND SHOULD BEGIN BY SUNDAY ALONG WITH BREEZIER WEST WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && GL VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 26, 9:52 AM MST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
952 AM MST FRI JUL 26 2013
AZZ509-510-261730-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
952 AM MST FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 1030
AM MST...
AT 944 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTH OF FORT APACHE...MOVING NORTHWEST
AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR ARSENIC TUBS
IN EXTREME NORTH CENTRAL GRAHAM COUNTY. THIS STORM WAS ALSO MOVING
NORTHWEST AT ABOUT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
IN ADDITION TO THE HAIL AND WINDS...BRIEF HEAVY RAINFALL IS EXPECTED
WITH THESE STORMS.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN GRAHAM COUNTY.
LAT...LON 3357 10994 3358 10990 3355 10985 3349 10980
3348 10977 3333 10966 3320 10993 3347 11015
3347 11001 3358 11001 3359 10999
TIME...MOT...LOC 1651Z 136DEG 4KT 3354 10997
JJBSpecial weather statement, Jul 26, 1:08 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 108 PM MST FRI JUL 26 2013 AZZ503-504-262100- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 108 PM MST FRI JUL 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 200 PM MST... AT 102 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA...SAN XAVIER MISSION AND TUCSON INTERNATIONAL AIRPORT. LAT...LON 3212 11083 3178 11094 3179 11119 3219 11106 TIME...MOT...LOC 2008Z 252DEG 1KT 3190 11102 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Jul 26, 9:52 AM MST | Special Weather Statement | TWC | Graham | 38 min |
| Jul 26, 12:48 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 1:08 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Jul 26, 1:12 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 1:31 PM MST | Areal Flood Advisory | TWC | Graham | 119 min |
| Jul 26, 1:44 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 2:02 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Jul 26, 2:17 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 26, 2:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 26, 2:41 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 2:46 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 2:54 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 111 min |
| Jul 26, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 26, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 26, 3:35 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Jul 26, 3:51 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.